Alert archive / Kentucky / Flash Flood Warnings in 2002
Flash Flood Warning 6, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Mar 20, 2002, 6:04 AM EST for 5 counties in Kentucky. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2002, 6:04 AM EST (11:04 UTC)
- Expired
- Mar 20, 2002, 8:00 AM EST
- In force
- 116 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Boyle County, KY, Larue County, KY, Marion County, KY, Mercer County, KY, Washington County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLMK 201104 FFWSDF KYC021-123-155-167-229-201300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 600 AM EST WED MAR 20 2002 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... BOYLE COUNTY IN EAST CENTRAL KENTUCKY MERCER COUNTY IN EAST CENTRAL KENTUCKY LARUE COUNTY IN NORTH CENTRAL KENTUCKY WASHINGTON COUNTY IN NORTH CENTRAL KENTUCKY MARION COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 800 AM EST * AT 555 AM EST...RAIN...HEAVY AT TIMES...CONTINUES OVER MUCH OF BOYLE...MERCER...LARUE...WASHINGTON AND MARION COUNTIES. ONE TO TWO INCHES OF RAIN HAS FALLEN SINCE 3 AM... ON TOP OF THE HEAVY RAIN THAT FELL YESTERDAY. ADDITIONAL HEAVY RAIN OF ABOUT AN INCH IS EXPECTED THROUGH 8 AM...WHICH WILL LIKELY LEAD TO SOME FLASH FLOODING. * SOME LOCATIONS IN THE WARNING INCLUDE DANVILLE...HARRODSBURG... HODGENVILLE...LEBANON AND SPRINGFIELD DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REPORT FLOODING TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. $$ STUREY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 20, 2:29 AM EST, 3 hours 35 minutes earlier.
Area forecast discussion, Mar 20, 2:29 AM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 229 AM EST WED MAR 20 2002 QUASI STATIONARY FRONT LOCATED DIAGONALLY ACROSS CENTRAL KY... ROUGHLY FROM MEMPHIS TO HUNTINGBURG WV. SOME CONVECTION FIRING UP NEAR AND ALONG THIS BOUNDARY...WITH NUMEROUS CG LIGHTNING STRIKES SHOWING UP NOW IN WRN TN. JUST NORTH OF THE BOUNDARY WIDESPREAD RAINS REDEVELOPING IN WRN KY...AND MOVING INTO N CTRL KY ATTM. MSAS ANALYSIS SHOWS LOW PRES WAVE MOVING INTO NRN TN AT 07Z WITH PRES FALLS ALL THROUGH CTRL KY AND MID OHIO VALLEY REGION. AS H5 LOW IN TEXAS SWINGS EAST...AND UPPER TROF ACCELERATES TOWARDS THE OHIO VALLEY...SFC BOUNDARY WILL BEGIN TO SAG BACK TO THE SOUTH. ALL MODEL GUIDANCE SUGGESTS BNDRY WILL BEGIN TO MOVE BACK SOUTH THIS AFTN. AS THIS OCCURS...RAINS WILL RAPIDLY DISSIPATE. EVENTUALLY THIS BNDRY WILL BECOME A COLD FRONT THAT WILL SWEEP ACROSS THE SE STATES TONIGHT. IT APPEARS THAT FLASH FLOODING LIKELY TO OCCUR THIS MORNING IN CTRL AND SRN PARTS OF FA AS BAND OF HVY CONVECTIVE RAINS CONTINUES TO SET UP IN SW KY AND NW TN. PAH RADAR SHOWS 1 HR ACCUMULATIONS OF OVER 1 INCH WITH THIS ACVTY. CURRENT 1 HR FFG AROUND 0.5 INCH PRETTY MUCH FOR ENTIRE CWA. BASED ON ABOVE THOUGHTS WILL ARRANGE FLOOD WATCH GENERALLY SOUTH OF OHIO RIVER...BUT INCLUDE LOUS METRO COUNTIES OF SRN IN...AND THEN SOUTH TO THE TN BORDER. THIS WILL RUN THROUGH 18Z...EXCEPT FOR THE SE CWA THROUGH 21Z. CLEARING CONDS THIS EVENING AND OVERNIGHT GENERALLY FROM NW TO SE. ETA A BIT FASTER IN CLEARING TREND THAN AVN. COMPROMISE BETWEEN THE TWO AND WILL NEED NO MORE THAN CHANCE POP OVER THE SE FOR EARLY TNGT. SUNNY SKIES THU...HWVR INCREASING LOW CLOUDS FROM THE NORTH IN THE AFTN AS ARCTIC COLD FRONT APPROACHES. H85 TEMPS FALL RAPIDLY AND EVEN A FEW FLURRIES POSSIBLE LATE THU/THU NIGHT OVER THE ERN PORTION FA...HWVR HARDLY ENOUGH TO WARRANT A MENTION IN THE ZONES. ARCTIC AIRMASS MAKES A BRIEF VISIT TO THE REGION...AS MODERATING TREND WILL QUICKLY SET IN THIS WKEND. SHOT OF RAIN EARLY NEXT WEEK AS LOW DVLPS IN MID PLAINS. MAV TEMPS GNRLY GOOD IN SHORT TERM. .SDF...FLOOD WATCH ENTIRE CWA SOUTH OF OHIO RIVER...PLUS HARRISON FLOYD AND CLARK COUNTIES INDIANA...THROUGH 18Z TODAY. FLOOD WATCH THROUGH 21Z FOR THE SE QUAD OF CWA. JMB
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 3:18 AM EST | Flash Flood Warning | LMK | Butler, Grayson | 3 hr |
| Mar 20, 6:26 AM EST | Flash Flood Warning | LMK | Grayson | 3 hr |
| Mar 20, 7:08 AM EST | Flash Flood Warning | LMK | Green, Taylor | 3 hr |
| Mar 20, 7:24 AM EST | Flash Flood Warning | LMK | Bourbon, Fayette, Jessamine | 3 hr |
| Mar 20, 7:27 AM EST | Flash Flood Warning | LMK | Bourbon, Fayette, Jessamine | 3 hr |
| Mar 20, 7:39 AM EST | Flash Flood Warning | LMK | Harrison, Nicholas, Scott | 3 hr |
| Mar 20, 7:41 AM EST | Flash Flood Warning | LMK | Clark, Madison | 3 hr |
| Mar 20, 8:00 AM EST | Flash Flood Warning | LMK | Boyle, Garrard, Larue, Marion, Mercer, Washington | 3 hr |
| Mar 20, 9:01 AM EST | Flash Flood Warning | LMK | Edmonson, Hart | 104 min |
| Mar 20, 10:07 AM EST | Flash Flood Warning | LMK | Green, Taylor | 3 hr |
| Mar 20, 10:19 AM EST | Flash Flood Warning | LMK | Bourbon, Fayette, Jessamine | 116 min |
| Mar 20, 10:55 AM EST | Flash Flood Warning | LMK | Garrard, Larue, Madison, Mercer, Nicholas | 80 min |
Nearby
Flash Flood Warnings in Kentucky, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.